Alert archive / Connecticut / River Flood Warnings in 2011
River Flood Warning 6, NWS New York, NY
NWS New York, NY issued this river flood warning at Mar 7, 2011, 2:49 AM EST for Naugatuck Valley Planning Region, Connecticut. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 2:49 AM EST (07:49 UTC)
- Expired
- Mar 7, 2011, 10:56 AM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
- Flood severity
- Moderate
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Naugatuck River at Beacon Falls (BEAC3). The gauge peaked at 12.58 ft at Mar 7, 2011, 4:00 AM EST.
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01208500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
020 WGUS41 KOKX 070749 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 249 AM EST MON MAR 7 2011 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A RIVER FLOOD WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS... RUNOFF FROM HEAVY RAIN ON SUNDAY HAS CAUSED THE NAUGATUCK RIVER AT BEACON FALLS TO EXCEED ITS FLOOD STAGE. SCATTERED LIGHT TO LOCALLY MODERATE RAIN WILL CONTINUE INTO THE MORNING HOURS. THE RIVER IS RISING AND IS EXPECTED TO CREST LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && CTC009-071949- /O.NEW.KOKX.FL.W.0006.110307T0749Z-000000T0000Z/ /BEAC3.2.ER.110307T0728Z.000000T0000Z.000000T0000Z.NO/ 249 AM EST MON MAR 7 2011 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE * AT 2 AM MONDAY THE STAGE WAS...12.0 FEET * FLOOD STAGE IS 12.0 FEET * AT 12.0 FEET...FLOODING BEGINS IN THE UPSTREAM TOWNS OF WATERBURY AND NAUGATUCK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON APR 7 1924. $$
1 follow-up statement
195 WGUS81 KOKX 071556 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1056 AM EST MON MAR 7 2011 ...THE FLOOD WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS IS CANCELLED... THE NAUGATUCK RIVER AT BEACON FALLS HAS DROPPED BELOW ITS FLOOD STAGE OF 12 FEET. THE RIVER CRESTED AT 12.60 FEET EARLY THIS MORNING. THE RIVER SHOULD CONTINUE TO RECEDE THROUGH THE NEXT FEW HOURS...THEREFORE THE WARNING HAS BEEN CANCELLED. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. CTC009-071626- /O.CAN.KOKX.FL.W.0006.000000T0000Z-110307T1556Z/ /BEAC3.2.ER.110307T0728Z.110307T0945Z.110307T1158Z.NO/ 1056 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE NAUGATUCK RIVER AT BEACON FALLS * UNTIL WEDNESDAY DECEMBER 31 * AT 10AM MONDAY THE STAGE WAS 10.0 FEET * FLOOD STAGE IS 12.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Mar 7, 12:47 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 12:47 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST MON MAR 7 2011
.SYNOPSIS...
LOW PRESSURE MOVES ACROSS THE AREA TONIGHT...THEN TRACKS WELL TO THE
NORTHEAST MONDAY. HIGH PRESSURE BUILDS TO THE NORTH TUESDAY...THEN
PASSES EAST WEDNESDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT
THE AREA LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WIND ADVISORY IN EFFECT FOR MOST OF NYC...LI AND SE COASTAL CT AS
70KT LLJ WORKS OVER THE REGION. EXPECT WINDS TO PEAK OUT THROUGH
MIDNIGHT...WITH 20 TO 30 MPH AND GUSTS TO 50 MPH. STRONGEST WINDS
SHOULD SLIDES EAST OF THE REGION BETWEEN MIDNIGHT AND 3 AM FROM W
TO E.
WITH ELEVATED INSTABILITY AND STRONG UPWARD MOTION ISOLATED
THUNDER...MAINLY ACROSS EASTERN PORTIONS OF THE REGION.
SLOWER MOVEMENT TO WAVE AND ASSOCIATED FRONT PREFERRED WITH
NAM/BACKED BY ENSEMBLE SUPPORT.
OVERALL...1 TO 3...AND POSSIBLY FOUR INCHES ACROSS THE CWA TOTAL
QPF. WITH 1 TO 3 INCHES OF RAIN ALREADY HAVING FALLEN...WIDESPREAD
RIVER/STREAM FLOODING IS OCCURRING ACROSS NE NJ AND THE LOWER
HUDSON VALLEY AND EXPECTED TO CONTINUE INTO THE OVERNIGHT. PLEASE
SEE HYDROLOGY SECTION FOR MORE DETAILS.
AS FOR WINTER WEATHER...SHOULD SEE A TRANSITION TO ICE AND SNOW
ACROSS ORANGE COUNTY AFTER MIDNIGHT. AS SUCH...WINTER WX ADV
WILL CONTINUE. FOLLOWED NAM 2 METER TEMPS...AS LOW TEMPS WILL BE
REACHED VERY LATE TONIGHT BEHIND THE SYSTEM. MOS GUIDANCE
INCLUDING LAVS DO NOT HAVE A GOOD HANDLE ON COLD AIR BEHIND THIS
FRONT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
UPPER TROUGH PASSES EAST MONDAY MORNING...WITH ANY LINGERING PRECIP
WRAPPING BEHIND THE SYSTEM ENDING.
THEN...DRY WEATHER IS ANTICIPATED AS MID AND UPPER FLOW
FLATTENS...AND LOW LEVEL/SFC RIDGING TAKES HOLD. SFC HIGH PRESSURE
MOVES TO THE NORTH TUESDAY...THEN PASSES EAST TOWARD THE CANADIAN
MARITIMES WEDNESDAY. NEXT UPSTREAM TROUGH MAKES ITS WAY EASTWARD BY
WEDNESDAY...WITH SFC WARM FRONT APPROACHING THE AREA BY THAT TIME.
GUSTY NW WINDS ON MONDAY BEHIND DEPARTING SYSTEM WILL GRADUALLY
SHIFT NORTH AND LIGHTEN MONDAY NIGHT AND TUESDAY. WINDS EVENTUALLY
TURN TO THE EAST/SOUTHEAST BY WEDNESDAY AHEAD OF WARM FRONT.
AGAIN...DRY THROUGH THE PERIOD. CLEARING TAKES PLACE MONDAY
AFTERNOON AND MONDAY NIGHT. HIGH CLOUDS EXPECTED TUESDAY AND EARLY
WEDNESDAY. THEN CLOUDS LOWER AND THICKEN LATE WEDNESDAY AS RIDGE
AXIS MOVES EAST AND DEEP SOUTHWEST FLOW PREVAILS ALOFT.
TEMPS JUST BELOW NORMAL MONDAY AND MONDAY NIGHT AS THE COOL AIR
MOVES IN BEHIND THE SYSTEM...THEN AVERAGE CLOSER TO SEASONAL NORM,S
TUESDAY THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BUILDING RIDGE AHEAD OF DEVELOPING TROUGH OVER THE CENTRAL UNITED
STATES WEDNESDAY WILL BE SLOW TO PROGRESS EASTWARD THROUGH THE
EXTENDED PERIOD. INDICATIONS STILL HAVE THE UPPER TROUGH BECOMING
NEGATIVELY TILTED AND A CUT OFF LOW DEVELOPING FRIDAY ALONG THE MID
ATLANTIC COAST. THIS LOW THEN MEANDERS THROUGH MUCH OF THE WEEKEND.
AT THE SURFACE A WAVE DEVELOPS ON THE PARENT COLD FRONT OVER THE
CAROLINAS WITH THE LOW REMAINING ALONG THE MID ATLANTIC COAST INTO
SATURDAY. THIS LOW THEN MOVES NORTHEAST OF THE AREA BY SUNDAY. WILL
BE AN EXTENDED PERIOD OF WET WEATHER INTO SATURDAY NIGHT. WITH
TEMPERATURES MAINLY ABOVE FREEZING THROUGH THE PERIOD...EXPECT
MOSTLY LIQUID. MAY BE SOME MIX AT THE START WEDNESDAY NIGHT ACROSS
THE INLAND AREAS.
GENERALLY FOLLOWED THE HPC GUIDANCE WITH A BLEND OF THE GFS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A SLOW MOVING COLD FRONT...JUST NW OF KHPN...WILL CONTINUE TO
SLIDE SOUTHEAST OVERNIGHT...AS A WAVE OF LOW PRESSURE TRACKS
NORTHEAST...JUST EAST OF THE NYC TERMINALS. THE FRONT AND LOW
PRESSURE WILL CLEAR THE REGION LATE TONIGHT.
IFR OR LOWER CONDS ACROSS MUCH OF THE REGION...AS MODERATE TO
HEAVY RAIN AXIS SLIDES EAST ACROSS EASTERN TERMINALS THIS EVENING
AHEAD OF LOW PRESSURE. A BRIEF DRY SLOT...WITH SHOWERY
PRECIP...WILL SLIDE NE ACROSS NYC/NJ TERMINALS AND POINTS EAST
BETWEEN THROUGH 10Z AS LOW PRESSURE MOVES OVER. LIFR CONDS IN THIS
AREA...AHEAD OF COLD FRONT...WITH WEAK ONSHORE WINDS AND SATURATED
LOW-LEVELS.
LLWS WILL SLOWLY CEASE TO BE AN ISSUE WITH 70+KT 2KFT JET WORKING
OVER THE EASTERN TERMINALS THROUGH ABOUT 08Z FROM W TO E AHEAD OF
LOW PRESSURE. AT THE SURFACE...SE WINDS OF 25 TO 30KT WITH GUSTS
OF 35 TO 40 KT ARE EXPECTED ACROSS THE EASTERN TERMINALS TERMINALS
THROUGH THE SAME TIME. SE WINDS EXPECTED TO WEAKEN ACROSS NYC
TERMINALS FROM THIS POINT ON. THEN A SHARP WINDSHIFT TO THE NW IS
EXPECTED AS THE COLD FRONT COMES THROUGH BETWEEN 06Z(KHPN) AND
10Z(KISP) FROM NW TO SE.
CIG IMPROVEMENT MAY NOT BE SIGNIFICANT UNTIL DEFORMATION BAND OF
HEAVY RAIN PULLS NE LATE TONIGHT...BUT WOULD EXPECT VSBY TO
IMPROVE TO MVFR ONCE GUSTY NW FLOW DEVELOPS.
WITH NNE WINDS CONTINUING TO DRAIN IN LOW-LEVEL COLD AIR. A
CHANGEOVER TO FZRA...POSSIBLY SLEET/SNOW IS LIKELY BETWEEN 06Z AND
08Z AT KSWF AS TEMPS FALL BELOW FREEZING...BEFORE PRECIP TAPERS
BETWEEN 11-13Z. ALIGHT ACCUM OF SNOW/ICE IS POSSIBLE. A BRIEF END
AS FZRA POSSIBLE AT KHPN AS WELL BEFORE PRECIP ENDS...BUT
CONFIDENCE NOT HIGH ENOUGH TO PUT IN TAFS.
LOW PRESSURE WILL DEPART MONDAY MORNING WITH CONDS IMPROVING
THROUGH MVFR TO VFR. GUSTY NW WINDS EXPECTED LATE TONIGHT INTO
MONDAY. WINDS EXPECTED TO HOVER BETWEEN 320-330 DEGREES. GUSTS
GRADUALLY DIMINISH MONDAY EVENING.
EXPECT UNSCHEDULED AMENDMENTS TO FINE-TUNE IMPACTS/TIMING AS THE
EVENT UNFOLDS OVERNIGHT.
OUTLOOK FOR 06Z TUESDAY THROUGH FRI...
LATE MON NIGHT...VFR.
TUE...VFR.
WED...SLIGHT CHANCE OF SUB-VFR DURING THE DAY. BETTER CHANCE SUB-VFR
AT NIGHT.
THU...SUB-VFR LIKELY IN RAIN.
FRI...SUB-VFR LIKELY TO START...WITH POSSIBLE IMPROVEMENT LATE IN
THE DAY.
&&
.MARINE...
STRONG AND GUSTY SOUTH TO SOUTHEAST FLOW AHEAD OF AN AREA OF LOW
PRESSURE EXPECTED ACROSS THE WATERS TONIGHT. IN FACT...A FEW GUSTS
CLOSE TO GALE FORCE CAN BE ANTICIPATED LATE THIS EVENING AND
OVERNIGHT. THIS IS ESPECIALLY TRUE FOR THE EASTERN WATERS. DO NOT
EXPECT GUSTS TO BE FREQUENT ENOUGH...OR TO LAST FOR LONGER THAN A
FEW HOURS...TO WARRANT A GALE WARNING. THIS WILL NEED TO BE
MONITORED.
THEN WINDS SHIFT AROUND TO THE NORTHWEST AFTER MIDNIGHT FROM WEST TO
EAST AS THE AREA OF LOW PRESSURE MOVES ON BY. THIS LOW AND
ASSOCIATED FRONTAL SYSTEM TRAVERSES WELL TO THE EAST/NORTHEAST BY
MONDAY. GUSTY NW FLOW IS ANTICIPATED THROUGH MONDAY. SCA LIKELY
THROUGH THE DAY.
WINDS TURN TO THE NORTH MONDAY NIGHT AS HIGH PRESSURE MOVES TO THE
NORTH. WINDS LIGHTEN MONDAY NIGHT...AND REMAIN BELOW SCA THRESHOLDS
THROUGH TUESDAY AND WEDNESDAY. WINDS SHIFT TO THE EAST/SOUTHEAST
AHEAD OF ANOTHER STORM SYSTEM ON WEDNESDAY.
AS FOR SEAS...WILL FOLLOW WAVE WATCH III OUTPUT...AND BUOY CLIMO
CLOSELY THROUGH THE PERIOD. SEAS GET RATHER ROUGH TONIGHT...THEN
SLOWLY SUBSIDE MONDAY.
AGAIN...HEADLINES WILL BE NEEDED THROUGH MONDAY...AND INTO MONDAY
NIGHT OVER THE OCEAN.
WITH A PROLONGED PERIOD OF SOUTHEASTERLY WINDS ACROSS THE
WATERS...SEAS ON THE OCEAN WILL CONTINUE TO BUILD THROUGH THURSDAY
NIGHT...AS LOW PRESSURE DEVELOPS ALONG THE EAST COAST AND LINGERS IN
THE VICINITY OF THE FORECAST WATERS INTO SATURDAY. SEAS ON THE OCEAN
WILL BE SMALL CRAFT THROUGH THE PERIOD. WINDS AND GUSTS ARE EXPECTED
TO REMAIN BELOW SMALL CRAFT LEVELS.
&&
.HYDROLOGY...
BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN ACROSS NE NJ AND LOWER
HUDSON VALLEY...WITH ANOTHER 1 OR SO POSSIBLE. ACROSS LI AND
NYC...1 TO 3 INCHES POSSIBLE.
WIDESPREAD FLOODING BEING OBSERVED ACROSS NERN NJ...AND THE LOWER
HUDSON VALLEY. CONFIDENCE IS A LITTLE LOWER ACROSS SRN CT...BUT IF
2 TO 3 INCHES OF QPF FALLS...A FEW RIVERS AND STREAMS WILL
APPROACH BANKFULL.
AT THIS TIME...THE WALLKILL RIVER AT GARDINER WILL LIKELY RISE ABOVE
FLOOD STAGE SOMETIME LATER TONIGHT.
THE RAMAPO RIVER AT MAHWAH IS ALREADY IN FLOOD AND WILL LIKELY PEAK
AT MODERATE LEVELS LATER TONIGHT.
THE LODI AT SADDLE RIVER AND YANTIC LOOKS TO REMAIN JUST BELOW
FLOOD STAGE LATE TONIGHT/EARLY MONDAY.
AS FOR THE OTHER FAST RESPONDING RIVERS AND STREAMS IN
NJ...FLOODING IS OCCURRING ACROSS MANY OF THESE RIVERS.
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ACROSS THE
ENTIRE CWA...INCLUDING THE CITY AND LI.
THE AREA WILL NOT HAVE MUCH TIME TO RECOVER AS THE NEXT SPRING-TYPE
STORM MOVES IN DURING THE THU-FRI TIME PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR CTZ012.
FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR NYZ078>081.
FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NYZ067>071.
WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
NYZ067.
WIND ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR NYZ072-073-
075-176>179.
NJ...FLOOD WATCH UNTIL 6 AM EST EARLY THIS MORNING FOR NJZ002-004-
006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...PW
LONG TERM...
AVIATION...
MARINE...MET/PW
HYDROLOGY...PWHazardous weather outlook, Mar 6, 11:15 PM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1115 PM EST SUN MAR 6 2011 NYZ072-073-075-176-178-080415- NEW YORK (MANHATTAN)-BRONX-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 1115 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ074-080415- RICHMOND (STATEN ISLAND)- 1115 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ177-179-080415- NORTHERN NASSAU-SOUTHERN NASSAU- 1115 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-080415- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1115 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>011-NJZ002-004-006-103>108-NYZ068>071-080415- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 1115 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-080415- ORANGE- 1115 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ012-080415- SOUTHERN NEW LONDON- 1115 PM EST SUN MAR 6 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EST MONDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-080415- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1115 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Mar 6, 10:03 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1003 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FLOOD HAWTHORNE 41.10N 73.79W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY NORTHBOUND BETWEEN
EXIT 26 - TACONIC STATE PARKWAY AND EXIT 27 - MARBLE
AVE...ALL LANES CLOSED.
0655 PM FLOOD 5 NE NORTH TARRYTOWN 41.13N 73.80W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY SOUTHBOUND RAMP TO
MANVILLE ROAD...NY 117 ALL LANES CLOSED.
0655 PM FLOOD 3 NW CROWN HEIGHTS 40.70N 73.99W
03/06/2011 KINGS (BROOKLYN) NY DEPT OF HIGHWAYS
FLOODING ON I-278 EASTBOUND APPROACHING EXIT 28B -
BROOKLYN BRIDGE...RIGHT LANE BLOCKED.
0714 PM FLOOD BRONXVILLE 40.94N 73.83W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON BRONX RIVER PARKWAY BOTH DIRECTIONS BETWEEN
EXIT - SPRAIN BROOK PARKWAY AND EXIT 22 - NY 119 -
TARRYTOWN ROAD...NY 100 - CENTRAL AVE ALL 2 LANES
BLOCKED.
0736 PM FLOOD HAVERSTRAW 41.19N 73.96W
03/06/2011 ROCKLAND NY DEPT OF HIGHWAYS
FLOODING ON US 9W NORTHBOUND AREA OF ROUTE
304...HAVERSTRAW...1 LANE CLOSED.
&&
JMLocal storm report, Mar 6, 10:06 PM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1006 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM FLOOD 4 S HAVERSTRAW 41.13N 73.96W
03/06/2011 ROCKLAND NY TRAINED SPOTTER
NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT TOWN OF
CLARKSTOWN.
&&
JMLocal storm report, Mar 6, 10:14 PM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1014 PM EST SUN MAR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLOOD YORKTOWN HEIGHTS 41.27N 73.78W
03/06/2011 WESTCHESTER NY TRAINED SPOTTER
SKYWARN SPOTTER - BASEMENT FLOODING
&&
JMLocal storm report, Mar 7, 1:32 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
132 AM EST MON MAR 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLOOD HAWTHORNE 41.10N 73.79W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON TACONIC PARKWAY BOTH DIRECTIONS BETWEEN EXIT
- SAW MILL RIVER PARKWAY AND EXIT - PLEASANTVILLE
ROAD...ALL 2 LANES BLOCKED.
0911 PM FLOOD 6 ESE NORTH TARRYTOWN 41.07N 73.77W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON TACONIC STATE PARKWAY BOTH DIRECTIONS BETWEEN
START ROUTE...BRONX RIVER PARKWAY ENTRY AND SPRAIN BROOK
STATE PARKWAY...ALL LANES CLOSED.
0943 PM FLOOD HIGHLAND FALLS 41.36N 73.97W
03/06/2011 ORANGE NY DEPT OF HIGHWAYS
FLOODING ON US 9W BOTH DIRECTIONS AT EXIT - NY 218...ALL
2 LANES BLOCKED.
1018 PM FLOOD ELMSFORD 41.05N 73.81W
03/06/2011 WESTCHESTER NY DEPT OF HIGHWAYS
FLOODING ON SAW MILL RIVER PARKWAY SOUTHBOUND AT
I-287...RAMP AT GREENBURGH...ALL 2 LANES BLOCKED.
1034 PM FLOOD 3 SSW JAMAICA 40.67N 73.80W
03/06/2011 QUEENS NY DEPT OF HIGHWAYS
FLOODING ON BELT SYSTEM - SOUTHERN PARKWAY EASTBOUND AT
I-678 VAN WYCK EXPRESSWAY...ENTRANCE RAMP CLOSED.
1101 PM FLOOD 4 SW BLOOMFIELD 40.78N 74.24W
03/06/2011 ESSEX NJ DEPT OF HIGHWAYS
FLOODING ON I-280 EASTBOUND RAMP TO EXIT 9 - PLEASANT
AVE/CR 660...RAMP CLOSED AND DETOURED.
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:56 PM EST | Areal Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 39 hr |
| Mar 6, 7:57 PM EST | Wind Advisory | OKX | Southeastern Connecticut Planning Region | 7 hr |
| Mar 6, 10:11 PM EST | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region | 4 hr |
| Mar 7, 2:18 AM EST | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 3 hr |
| Mar 7, 7:34 AM EST | River Flood Warning | OKX | Southeastern Connecticut Planning Region | 5 hr |
Nearby
River Flood Warnings in Connecticut, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.